Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 6, 2021, 7:02 PM MST. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 7:02 PM MST (02:02 UTC)
- Expired
- Aug 6, 2021, 7:45 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.75 in
- Wind
- 40
The radar
The Phoenix radar (KIWA), 92 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WWUS85 KTWC 070202
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
702 PM MST Fri Aug 6 2021
AZZ502-070245-
Tohono O'odham Nation including Sells-
702 PM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern Pima
and southwestern Pinal Counties through 745 PM MST...
At 701 PM MST, Doppler radar was tracking a strong thunderstorm near
Kaka, or 38 miles southwest of Casa Grande, moving southeast at 20
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ventana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3251 11221 3268 11220 3268 11216 3269 11215
3269 11207 3255 11207 3238 11213 3250 11232
TIME...MOT...LOC 0201Z 321DEG 18KT 3253 11223
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
SingerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:02 PM MST, 5 hours earlier.
Area forecast discussion, Aug 6, 2:02 PM MST, 5 hours before
Area Forecast Discussion National Weather Service Tucson AZ 202 PM MST Fri Aug 6 2021 .SYNOPSIS... As conditions become more favorable for storms, we will see a slow downward trend in temperatures along with a gradual increase in rain and storm chances into next week. && .DISCUSSION...Today through Thursday. A trough will pass across the Great Basin into tonight which will flatten the ridge over the local area. Weakening ridge and increasing instability and moisture this afternoon will be more favorable for storm development. PWAT values across the area remain between 1.0-1.7 inches from east to west respectively which combined with weak storm motion could create localized flooding issues where storms develop today. Development has already begun over the higher elevations early this afternoon with a larger complex of storms expected to develop over Santa Cruz and southern Pima counties over the next few hours. This activity is expected to push out a strong outflow which will be the focus for late afternoon and evening development. A potential northward propagating gust front could impact the Tucson valley late this afternoon into this evening with best chances for storms between 4pm-8pm. MU CAPE values across much of the area remain between 1000- 2000 J/kg with an area of 2000+ J/kg west of Tucson across central Pima County along with DCAPE values of 1400-2000 J/kg. Strong winds remain a concern with moderate midlevel dry air and consistent runs of the HREF highlighting central Pima County with 90 percent chances for 30kt+ winds and even 10 percent chances of 50kt+ winds this evening. Storms look to begin decreasing in coverage after about 8 PM. This weekend we remain in this weak flow regime in the vicinity of the ridge which will shift eastward. This will allow for storm potential to continue each day, primarily for areas south and east of Tucson. Things get a little more interesting by Monday as an easterly wave works northward into southern Arizona on the western extent of the midlevel ridge. Increasing monsoonal moisture and additional upper level support will lead to more widespread storm activity on Monday which could persist into Monday night. By the middle of next week, a better surge of moisture could push up from the gulf as tropical activity picks up off the coast of Baja California. This would lead to a continuation of this active monsoon period. && .AVIATION...Valid through 08/00Z. Mostly SCT-BKN clouds 12-16k ft MSL through the forecast period. After 07/20Z, scattered SHRA/TSRA will form mainly south of KTUS that can bring gusty erratic winds. TSRA conditions will diminished after 07/02Z. Outside of TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of Southerly winds during the night and Northwesterly in the daytime. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A low to mid grade monsoon pattern is expected through the weekend with the best thunderstorm chances from Tucson south and eastward. Slightly below normal temperatures for the weekend into next week as moisture increases across the area. This increased moisture may result in more widespread thunderstorm activity next week. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Guillet Aviation/Fire Weather....Strongman Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 6, 4:58 PM MST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tucson AZ
458 PM MST Fri Aug 6 2021
AZZ502-070030-
Tohono O'odham Nation including Sells-
458 PM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of north central Pima
County through 530 PM MST...
At 458 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Santa Rosa, or 16 miles north of Sells, moving
west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ak Chin, No:ligk, Cababi, Comobabi, San Luis - Sells District and
Rincon.
This includes Route 86 between mile markers 92 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3230 11184 3205 11180 3200 11211 3230 11212
TIME...MOT...LOC 2358Z 082DEG 5KT 3216 11194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RHSpecial weather statement, Aug 6, 5:02 PM MST, 2 hours before
Special Weather Statement
National Weather Service Tucson AZ
502 PM MST Fri Aug 6 2021
AZZ502-070045-
Tohono O'odham Nation including Sells-
502 PM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of south central Pima
County through 545 PM MST...
At 502 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles west of San Miguel, or 21 miles southwest of Sells, moving west
at 65 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Topawa, Vamori, Cowlic, South Komelik and Itak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3164 11206 3167 11213 3183 11206 3183 11173
3158 11183
TIME...MOT...LOC 0002Z 067DEG 56KT 3165 11207
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SingerSpecial weather statement, Aug 6, 5:14 PM MST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tucson AZ
514 PM MST Fri Aug 6 2021
AZZ509-510-070100-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
514 PM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of northeastern Graham
and central Greenlee Counties through 600 PM MST...
At 513 PM MST, Doppler radar was tracking a strong thunderstorm near
Morenci, or 8 miles northwest of Clifton, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clifton, Morenci, York, Three Way and Guthrie.
This includes the following highways...
Route 75 between mile markers 396 and 398.
Route 78 between mile markers 155 and 174.
Route 191 between mile markers 154 and 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3306 10951 3322 10944 3317 10904 3291 10905
3291 10904 3286 10904 3285 10905
TIME...MOT...LOC 0013Z 294DEG 27KT 3312 10938
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SingerSpecial weather statement, Aug 6, 5:50 PM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tucson AZ
550 PM MST Fri Aug 6 2021
AZZ509-510-070115-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
550 PM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of central Graham and
west central Greenlee Counties through 615 PM MST...
At 549 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles west of Morenci, or 20 miles west of Clifton, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of central Graham and
west central Greenlee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3310 10976 3322 10968 3322 10943 3299 10953
TIME...MOT...LOC 0049Z 276DEG 15KT 3313 10961
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SingerLocal storm report, Aug 6, 5:59 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
559 PM MST FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD 22 SW GREEN VALLEY 31.64N 111.30W
08/06/2021 PIMA AZ TRAINED SPOTTER
ARIVACA RD CLOSED DUE TO FLOODING BY ARIZONA
GAME AND FISH. WASHES ARE FLOWING
APPROXIMATELY 3 FEET DEEP ACROSS THE ROAD.
&&
KJSSpecial weather statement, Aug 6, 7:02 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
702 PM MST Fri Aug 6 2021
AZZ502-070245-
Tohono O'odham Nation including Sells-
702 PM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern Pima
and southwestern Pinal Counties through 745 PM MST...
At 701 PM MST, Doppler radar was tracking a strong thunderstorm near
Kaka, or 38 miles southwest of Casa Grande, moving southeast at 20
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ventana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3251 11221 3268 11220 3268 11216 3269 11215
3269 11207 3255 11207 3238 11213 3250 11232
TIME...MOT...LOC 0201Z 321DEG 18KT 3253 11223
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SingerThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 6, 5:02 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Aug 6, 5:14 PM MST | Special Weather Statement | TWC | Greenlee | 46 min |
| Aug 6, 5:18 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 6, 5:27 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 6, 5:28 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 6, 5:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 46 min |
| Aug 6, 5:40 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 6, 5:50 PM MST | Special Weather Statement | TWC | Graham | 25 min |
| Aug 6, 6:00 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 6, 6:02 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 58 min |
| Aug 6, 6:19 PM MST | Tornado Warning | TWC | Pima | 26 min |
| Aug 6, 6:23 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Aug 6, 9:25 PM MST | Areal Flood Warning | TWC | Pima | 3 hr |
| Aug 7, 12:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Aug 7, 1:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Aug 7, 2:47 PM MST | Special Weather Statement | TWC | Cochise | 28 min |
| Aug 7, 2:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Aug 7, 3:09 PM MST | Areal Flood Advisory | TWC | Cochise | 111 min |
| Aug 7, 3:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Aug 7, 3:25 PM MST | Special Weather Statement | TWC | Greenlee | 50 min |
| Aug 7, 3:53 PM MST | Special Weather Statement | TWC | 52 min | |
| Aug 7, 4:51 PM MST | Special Weather Statement | TWC | Pima | 39 min |
| Aug 7, 4:57 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.